MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the lens does not function as designed.Before surgery, patient was explicitly advised that this lens would function as a multifocal or extended vision solution therefore he would not need glasses after implantation.Following implantation, the lenses did not function as represented.He was unable to see clearly at any distance within approximately four feet.Near and intermediate vision, which are critical for daily activities, were significantly impaired rather than improved.To address these failures, he was advised to undergo photorefractive keratectomy (prk) surgery.Prk was performed in both eyes.However, the result was not functional binocular vision.Instead, he was left with one eye primarily corrected for distance and the other for near vision.This resulted in visual imbalance and ongoing difficulty with depth perception and task focus.This outcome was not acceptable for visual needs.He was subsequently advised to undergo required posterior capsule opacification surgery and obtained two independent second opinions, both of which concluded that posterior capsule opacification surgery was not medically indicated.Despite all of these interventions, he required progressive eyeglasses or a contact lens in the left eye in addition to reading glasses.Patient visual function was worse than it was prior to surgery and remain dependent on multiple corrective aids.He worked as a systems engineer, and his profession requires sustained near and intermediate vision for tasks such as working with small circuit boards, soldering, handling small screws, assembling hardware, and building and troubleshooting technology systems.Since these procedures, performing his job has become significantly more difficult and at times impractical.This has had a direct negative impact on his ability to work effectively.The assurances provided regarding freedom from glasses were misleading, and the outcome has resulted in additional procedures, financial loss, and reduced his quality of life.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Corrected information provided in h.11.The product was not returned.The product remained implanted.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24222919
Report Number1119421-2026-00207
Device Sequence Number8326197
Product Code POE
UDI-Device Identifier00380652405218
UDI-Public(01)00380652405218(17)260516(11)220518(10)15413225
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2026
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.185
Device Lot Number15413225
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date03/18/2026
Date Device Manufactured05/18/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTIFICIAL TEARS.; FEMOTIDINE.; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age50 YR
Patient SexMale